# SDR 2007FA0000768

- Difficulty date: August 4, 2007
- Submitted: September 5, 2007
- Operation: General aviation
- Aircraft: N31711
- Make and model: Amtr SKYRAIDER
- Aircraft serial: SK1966
- Aircraft time: 35 hours
- Engine: Rotax ROTAX447
- Engine time: 35 hours
- System (JASC): 2810 · Fuel Storage
- Part: Cap
- Condition: Out Of Adjust
- Location: Fuel Tank
- Part time: 35 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: W, J
- Precautionary procedure: A

## Discrepancy

AT CONCLUSION OF 2 HOUR FLIGHT, APPROXIMATELY 2 MILES FROM DESTINATION AIRPORT, PILOT REPORTED AN UNCOMMANDED SIGNIFICANT POWER REDUCTION.  A PRECAUTIONARY LANDING WAS EXECUTED ON A COUNTY ROAD.  SUBSEQUENT INVESTIGATION FOUND 1.5 GALLON FUEL IN RT TANK, NONE IN LT TANK.  EVIDENCE OF FUEL SIPHONING FROM RT FUEL CAP.  PILOT STATED WHEN LT FUEL CAP WAS REMOVED, HISSING NOISE WAS HEARD.  PROBABLE THAT COMBINATION OF SIPHONING RT TANK/CAP AND NO VENTING OF LT TANK/CAP CAUSED A FUEL IMBALANCE AND INTERRUPTION OF FUEL FLOW TO HEADER TANK/ENGINE, RESULTING REDUCTION OF ENGINE OPERATION.  RECOMMEND ANY EXPERIMENTAL AIRCRAFT USING FUEL CAPS WITH THREADED CENTER STEM/(O) RING ASSEMBLY FOR VENTING BE MODIFIED TO INCLUDE A
